Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 21, 2020, 12:44 AM CDT for Mobile County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2020, 12:44 AM CDT (05:44 UTC)
- Expired
- Mar 21, 2020, 1:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted.
243
WWUS84 KMOB 210544
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1244 AM CDT Sat Mar 21 2020
ALZ261>264-210630-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Mobile Central AL-
1244 AM CDT Sat Mar 21 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 130 AM CDT...
At 1244 AM CDT, the strong thunderstorm was located near Wilmer, or
15 miles east of Lucedale, moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Chunchula, Axis,
Semmes, I65 And I165, I65 And AL 158 and Wilmer.
LAT...LON 3072 8794 3075 8792 3075 8795 3073 8794
3073 8801 3076 8798 3077 8800 3076 8802
3073 8802 3073 8804 3075 8804 3073 8805
3076 8841 3094 8842 3102 8793 3085 8791
3076 8793 3076 8792 3083 8791 3072 8790
TIME...MOT...LOC 0544Z 263DEG 25KT 3087 8834
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 20, 11:28 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 20, 11:28 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1128 PM CDT Fri Mar 20 2020 .AVIATION... 06Z issuance...Clusters of shra and a few tsra tracking east northeast over the northwest zones and west of I-65. A weakening trend has been observed in radar trends. There is potential of -shra to move over the MOB/BFM terminals during the pre-dawn hours. Warm, moist southerly flow persists overnight over the coast as the front will be slow to approach. Patchy br possible along and southeast of I-65. Light northerly flow, north of the front. Impactful cig bases to IFR categories possible overnight. Most vsby restrictions late in the night range at MVFR categories. /10 && .PREV DISCUSSION... /issued 1044 PM CDT Fri Mar 20 2020/ NEAR TERM /Now Through Saturday night/...Front was approaching the I-65 corridor late this evening. North of the boundary is where forecasters see clusters of showers and a few storms tracking east northeast over the northwest zones. Very little to no activity observed south of the front. Given radar trends, as the front sinks more southward through the night is when it appears isolated to scattered showers will be moving east northeast closer to the coast. Patchy fog possible southeast of I-65. Ridge of high pressure aloft over the Gulf flattens tonight into Saturday with front becoming quasi-stationary near the coast. A narrow plume of better environmental moisture becomes aligned with the mean flow aloft and will be draped from east TX to southeast GA. With the front near-by and to account for the passage of weak impulses in the west-southwest flow aloft favors a chance of showers. There may be enough instability during the afternoon over the western FL panhandle and portions of the bordering counties in AL for a slight chance of thunder. The front moves little Saturday night, meandering near or just off the coast. There are indications that a slightly better defined impulse in the zonal flow aloft brings height falls eastward over the local area Saturday night into the pre-dawn hours Sunday resulting in a gradual increase in PoPs from west to east, potentially becoming likely over the interior. Highs on Saturday in the lower 70s across the northwest to closer to 80 in the southeast part of the area. Lows Saturday night slightly cooler over the northern zones ranging 53 to 58, while remaining warm and muggy elsewhere, in the lower to mid 60s. /10 PREV DISCUSSION... /issued 633 PM CDT Fri Mar 20 2020/ AVIATION... 00Z issuance...A band of convection is now entering the interior portions of both southeast MS and southwest AL. Tsra may hold together this evening bringing brief strong wind gusts at times as they track east with a weakening trend anticipated with approach to the I-65 corridor between 21.05-21.08Z. Warm, moist southerly flow persists overnight with conditions supporting lowering cig bases and perhaps the development of late night patchy br. Impactful cig bases to LIFR/perhaps VLIFR categories possible by and after 21.09Z. Most vsby restrictions late in the night range at MVFR categories. /10 PREV DISCUSSION... /issued 357 PM CDT Fri Mar 20 2020/ NEAR TERM UPDATE /Now Through Saturday/...An upper level ridge will weaken and move south as a weak cold front moves into the area this afternoon. Ahead of the front scattered to numerous showers and a few thunderstorms can be expected especially across northwest portions of the area. An isolated strong or severe storm is possible in extreme northwest portions of the area where SPC has outlooked a marginal risk. However, the threat is very low and barely enough to mention. The front sinks to the coast late tonight into Saturday and washes out as upper ridging rebuilds slightly. This will leave low end scattered showers and thunderstorms across mainly the southern half of the area on Saturday afternoon while some cooler and drier air moves into the northwest portions of the area. Lows tonight will range from the low 60s across the northwest to mid and upper 60s along the coast. highs on Saturday will be in the low 70s across the northwest to low 80s in the southeast part of the area. /13 SHORT TERM /Saturday night Through Monday night/...Scattered clouds capable of light to moderate falling hydrometeors will continue through the weekend and into the beginning of next week. The weak front that will move into the area during the near term period and stall across our area late Saturday night as the upper flow becomes more zonal through the weekend. A few shortwaves will pass through the northern stream on Sunday and Monday leading to scattered showers and storms across our area. While the surface boundary will be weak and begin to wash out, there should be still enough of an influence to lead to the best storm coverage centered around the boundary. A few rumbles of thunder will be possible each day, but nothing strong. Temperatures will continue to run a few degrees above average with mid to upper 70s across the area on Sunday and upper 70s to low 80s on Monday. Low temperatures will remain mild as well with steady southerly flow developing late Sunday afternoon. Lows will remain in the 60s with maybe a few 50s north of highway 84 on Saturday night. BB/03 EXTENDED TERM /Tuesday Through Friday/...The extended period looks to dry out again but before we can dry out one more quick shortwave is expected to bring some showers and storms on Tuesday through Wednesday. A strong shortwave trough will quickly eject out of the Central Plains and into the Great Lakes region on Tuesday. This will lead to scattered showers and storms to develop across the area. Further west on Wednesday an deep upper trough will begin to dig over the western US. This will lead to the upper ridge centered over the Bay of Campeche to build into the central Gulf late Wednesday and Thursday. As the ridge builds the upper flow will be pushed further north and rain chances will drop to near zero. With continued southerly flow, temperatures will slowly warm throughout the week into the mid 80s by Wednesday. As the upper ridge begins to build and some subsidence moves over the area, expect temperatures to climb a little quicker and our first run at 90 could be possible late next week before the ridge moves east and flattens out with the ejecting trough over the western US. BB/03 MARINE...A surface ridge stretching west from the Atlantic over the northern Gulf coast will bring a mostly light to at times moderate southerly flow to area waters through tonight. A weak front will move south toward the tonight into Saturday, stalling along the Gulf coast. This will maintain the onshore flow through the late weekend and into early next week, increasing by the middle part of next week. Seas will remain 2 to 4 feet through much of the period. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 6 AM CDT Saturday for ALZ265-266. FL...High Rip Current Risk until 6 AM CDT Saturday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 20, 11:42 AM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1142 AM CDT Fri Mar 20 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211645- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1142 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight HIGH risk of rip of rip currents continues through late tonight for coastal Alabama and northwest Florida beaches. An isolated strong to severe storm is possible across parts of southeast Mississippi and southwest Alabama this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday MODERATE risk of rip currents on Saturday and Saturday night for coastal Alabama and northwest Florida beaches. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-211645- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1142 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Mar 20, 6:59 PM CDT, 5 hours 45 minutes before
Special Weather Statement National Weather Service Mobile AL 659 PM CDT Fri Mar 20 2020 ALZ051-052-MSZ067-210045- Choctaw AL-Washington AL-Wayne MS- 659 PM CDT Fri Mar 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND EAST CENTRAL WAYNE COUNTIES UNTIL 745 PM CDT... At 658 PM CDT, the strong thunderstorm was located near Waynesboro, moving northeast at 40 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Waynesboro, Millry and Silas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3155 8863 3169 8870 3189 8834 3164 8818 TIME...MOT...LOC 2358Z 245DEG 33KT 3163 8861 CGAL
Special weather statement, Mar 20, 7:07 PM CDT, 5 hours 37 minutes before
Special Weather Statement...CORRECTED National Weather Service Mobile AL 707 PM CDT Fri Mar 20 2020 ALZ051-052-MSZ067-210045- Choctaw AL-Washington AL-Wayne MS- 707 PM CDT Fri Mar 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND EAST CENTRAL WAYNE COUNTIES UNTIL 745 PM CDT... At 658 PM CDT, the strong thunderstorm was located near Waynesboro, moving northeast at 40 mph. Wind gusts of 40 to 50 mph as well as penny size hail will be possible with this storm. Locations impacted include... Waynesboro, Millry and Silas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3155 8863 3169 8870 3189 8834 3164 8818 TIME...MOT...LOC 2358Z 245DEG 33KT 3163 8861 CGAL
Special weather statement, Mar 21, 12:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1244 AM CDT Sat Mar 21 2020
ALZ261>264-210630-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Mobile Central AL-
1244 AM CDT Sat Mar 21 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 130 AM CDT...
At 1244 AM CDT, the strong thunderstorm was located near Wilmer, or
15 miles east of Lucedale, moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Chunchula, Axis,
Semmes, I65 And I165, I65 And AL 158 and Wilmer.
LAT...LON 3072 8794 3075 8792 3075 8795 3073 8794
3073 8801 3076 8798 3077 8800 3076 8802
3073 8802 3073 8804 3075 8804 3073 8805
3076 8841 3094 8842 3102 8793 3085 8791
3076 8793 3076 8792 3083 8791 3072 8790
TIME...MOT...LOC 0544Z 263DEG 25KT 3087 8834The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:07 PM CDT | Special Weather Statement | MOB | Wayne | 38 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.